Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 253, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 18, 2025, 6:16 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2025, 6:16 PM MDT (00:16 UTC)
- Expired
- Jul 18, 2025, 6:45 PM MDT
- In force
- 29 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Baca County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 176 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1266 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2162 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
853
WUUS55 KPUB 190016
SVRPUB
COC009-071-190045-
/O.NEW.KPUB.SV.W.0253.250719T0016Z-250719T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
616 PM MDT Fri Jul 18 2025
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
West central Baca County in southeastern Colorado...
Eastern Las Animas County in southeastern Colorado...
* Until 645 PM MDT.
* At 616 PM MDT, a severe thunderstorm was located 16 miles southeast
of Kim, or 30 miles southwest of Springfield, moving northeast at
10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
west central Baca and eastern Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3708 10304 3711 10315 3727 10313 3721 10287
TIME...MOT...LOC 0016Z 205DEG 8KT 3715 10307
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Simcoe2 follow-up statements
809
WWUS55 KPUB 190031
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
631 PM MDT Fri Jul 18 2025
COC009-071-190045-
/O.CON.KPUB.SV.W.0253.000000T0000Z-250719T0045Z/
Baca CO-Las Animas CO-
631 PM MDT Fri Jul 18 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR WEST CENTRAL BACA AND EASTERN LAS ANIMAS COUNTIES...
At 631 PM MDT, a severe thunderstorm was located 16 miles southwest
of Pritchett, or 28 miles southwest of Springfield, moving northeast
at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of west
central Baca and eastern Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3711 10303 3714 10315 3727 10313 3721 10287
TIME...MOT...LOC 0031Z 205DEG 8KT 3718 10305
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Simcoe563 WWUS55 KPUB 190040 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 640 PM MDT Fri Jul 18 2025 COC009-071-190050- /O.EXP.KPUB.SV.W.0253.000000T0000Z-250719T0045Z/ Baca CO-Las Animas CO- 640 PM MDT Fri Jul 18 2025 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BACA AND EASTERN LAS ANIMAS COUNTIES WILL EXPIRE AT 645 PM MDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However, small hail and gusty winds are still possible with this thunderstorm. && LAT...LON 3711 10303 3714 10315 3727 10313 3721 10287 TIME...MOT...LOC 0040Z 205DEG 8KT 3719 10304 $$ Simcoe
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 5:02 PM MDT, 1 hour 14 minutes earlier. Its key messages:
- Continued hot with daily afternoon and evening showers and thunderstorms for the next several days, with most impacting the mountains.
Area forecast discussion, Jul 18, 5:02 PM MDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 502 PM MDT Fri Jul 18 2025 .KEY MESSAGES... - Continued hot with daily afternoon and evening showers and thunderstorms for the next several days, with most impacting the mountains. && .SHORT TERM /THROUGH SATURDAY/... Issued at 223 PM MDT Fri Jul 18 2025 Currently...upper level ridging has built across Colorado, with warm temperatures spreading across the Plains. Temperatures have risen into the lower to mid 90s across the Plains, and upper 70s over the San Luis Valley. Energy is currently lifting northeast from southwest Colorado into north central Colorado, helping to spark showers and thunderstorms, mainly across the higher terrain. Rest of today and tonight...the upper wave will continue lift northeast along the Continental Divide, into northeastern Colorado by late tonight. Across the Plains, drier air has spread across the I-25 corridor, with dewpoints in the upper 40s to lower 50s. This has led to SBCAPE values in the 500-1000 j/kg range. Shear is rather weak at less than 20 kts. Thunderstorms have been pulsey, quickly up and down. A few of the stronger cells could produce hail to half an inch in diameter, and given the higher dewpoint depressions, gusty outflow winds near 50 mph will be possible. Locally heavy rainfall may also accompany stronger cells. Not anticipating much activity spreading east of the I-25 corridor. Most high-res model guidance has convection slowly progressing northeast off the mountains, and weakening this evening as they track east. Once convection dissipates, dry conditions are forecast to prevail into Saturday morning. Overnight lows tonight will fall into the 50s for the San Luis Valley, and upper 50s to lower 60s across the Plains. Saturday...the upper ridge will slowly progress eastward through the afternoon. Meanwhile, energy across New Mexico will get caught in the southwesterly flow aloft and move northeast into southern Colorado by the afternoon. At the surface, a weak boundary will push south across the Plains during the morning hours. This will help bring slightly more moist air to the area. This will help with destabilization during the afternoon, with SBCAPE values near 1000 j/kg. As the energy moves overhead, showers and thunderstorms are forecast to develop across the higher terrain, then spread northeast into the Plains by the afternoon. Current model projections have the main focus over the San Juan Range, east into the southern Sangre de Cristo Range and Raton Mesa. But convective activity will also develop northward along the I-25 corridor into the Palmer Divide. The main concerns with thunderstorms will be lightning, locally heavy rainfall and gusty outflow wind shear 50 mph. Stronger storms could produce small hail. Temperatures will remain hot across the Plains with 90s for highs, while the San Luis Valley rises to near 80. Mozley && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... Issued at 301 AM MDT Fri Jul 18 2025 Not much change in the long range pattern as compared to days past. weak monsoonal flow is expected to continue as portrayed by the 0-7 day qpf charts showing precip from old Mexico across NM and then into Colorado. Overall qpf values relatively low through this period, but there is chance of some storms nearly every day, with mainly scattered activity over the higher terrain. There will also be more isolated activity over the plains as there is some westerly component to the flow and this will allow the activity over the mtns to push out onto the plains. The overall best chance of precip per latest guidance in the mtns will be Sunday and later in the week next week. Temps over the plains will range to around the L90s over the ridges (Palmer Divide and Raton) to 95-100F from Canon City to the KS border, mid 80s in the valley and 60s and 70s mtns. \/Hodanish && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 502 PM MDT Fri Jul 18 2025 For KCOS and KPUB..Showers and thunderstorms are expected to linger in the vicinity of both stations for the next couple of hours, giving way to clearing and VFR conditions for the rest of tonight and tomorrow morning. Another round of showers and storms will be possible (30% chance) for Saturday afternoon, mainly after 20Z. For KALS..Showers and thunderstorms will be possible in the vicinity of KALS for the next couple of hours, with VFR conditions likely through the rest of tonight and into tomorrow morning. Another round of showers and storms will be possible (30% chance) for Saturday afternoon, mainly after 20Z. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MOZLEY LONG TERM...HODANISH AVIATION...EHR
Hazardous weather outlook, Jul 18, 11:26 AM MDT, 6 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1126 AM MDT Fri Jul 18 2025 COZ058>089-093>099-191730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1126 AM MDT Fri Jul 18 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are forecast to develop along the mountains by mid afternoon, and push across the valleys and adjacent plains through mid evening. Gusty outflow winds up to 50 mph look to be the main hazard with any stronger storms, though small hail and brief periods of heavy rain will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Afternoon showers and thunderstorms are expected every day over the mountains, with mainly isolated to scattered storms over the plains. The main threats from thunderstorms will be cloud to ground lightning and periods of locally heavy rain. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 88/34
In the hours before
Special weather statement, Jul 18, 4:35 PM MDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Pueblo CO
435 PM MDT Fri Jul 18 2025
COZ079-087-088-182300-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
435 PM MDT Fri Jul 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HUERFANO...
NORTHWESTERN LAS ANIMAS AND SOUTHWESTERN PUEBLO COUNTIES THROUGH 500
PM MDT...
At 435 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Walsenburg, or 38 miles south of Pueblo, moving
east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern
Huerfano, northwestern Las Animas and southwestern Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3778 10497 3790 10477 3790 10464 3788 10456
3771 10445 3763 10488
TIME...MOT...LOC 2235Z 248DEG 23KT 3774 10485
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KTSSpecial weather statement, Jul 18, 5:07 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
507 PM MDT Fri Jul 18 2025
COZ074-075-088-182330-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
507 PM MDT Fri Jul 18 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL HUERFANO...
SOUTHEASTERN COSTILLA AND SOUTHWESTERN LAS ANIMAS COUNTIES THROUGH
530 PM MDT...
At 506 PM MDT, Doppler radar was tracking a strong thunderstorm near
Stonewall, or 28 miles west of Trinidad, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Stonewall, Spanish Peaks, Cuchara Pass, and Weston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 10519 3716 10515 3739 10507 3740 10477
3699 10478
TIME...MOT...LOC 2306Z 249DEG 30KT 3710 10502
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KTSSpecial weather statement, Jul 18, 5:41 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service Pueblo CO
541 PM MDT Fri Jul 18 2025
COZ087-088-190015-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
541 PM MDT Fri Jul 18 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL HUERFANO...NORTH
CENTRAL LAS ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES THROUGH 615 PM
MDT...
At 541 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Walsenburg, or 36 miles south of Pueblo, moving
east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of east central
Huerfano, north central Las Animas and southeastern Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3783 10473 3787 10454 3778 10421 3775 10419
3755 10460
TIME...MOT...LOC 2341Z 258DEG 14KT 3774 10456
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KTSSpecial weather statement, Jul 18, 5:46 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
546 PM MDT Fri Jul 18 2025
COZ074-088-190015-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
546 PM MDT Fri Jul 18 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAS ANIMAS COUNTY
THROUGH 615 PM MDT...
At 545 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Stonewall, or 24 miles west of Trinidad, moving
east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Segundo and Weston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3717 10501 3719 10474 3699 10473 3699 10502
TIME...MOT...LOC 2345Z 258DEG 14KT 3704 10492
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KTSSpecial weather statement, Jul 18, 5:58 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service Pueblo CO
558 PM MDT Fri Jul 18 2025
COZ084-085-190030-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
558 PM MDT Fri Jul 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EL PASO COUNTY
THROUGH 630 PM MDT...
At 558 PM MDT, Doppler radar was tracking a strong thunderstorm near
Yoder, or 34 miles east of Colorado Springs, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Yoder and Rush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3883 10406 3881 10429 3900 10430 3905 10406
TIME...MOT...LOC 2358Z 258DEG 30KT 3892 10418
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KTSSpecial weather statement, Jul 18, 6:04 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
604 PM MDT Fri Jul 18 2025
COZ094-099-190030-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
604 PM MDT Fri Jul 18 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BACA AND EASTERN
LAS ANIMAS COUNTIES THROUGH 630 PM MDT...
At 604 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles northwest of Kenton, or 33 miles southwest of Springfield. This
thunderstorm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern Baca
and eastern Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3702 10313 3717 10318 3726 10299 3703 10289
TIME...MOT...LOC 0004Z 254DEG 3KT 3711 10309
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
SimcoeThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:04 PM MDT | Special Weather Statement | PUB | Baca | 26 min |
| Jul 18, 6:35 PM MDT | Special Weather Statement | PUB | 25 min | |
| Jul 19, 3:16 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Jul 19, 3:48 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 12 min |
| Jul 19, 3:59 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 19 min |
| Jul 19, 4:58 PM MDT | Special Weather Statement | PUB | Baca | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.